Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Do You Lose Hair On Legs From Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Eyes burning and losing all hair - feel fried

I been HIV+ for about 10 years. I've been taking low dose Naltrexone for nine years and never had any OI's to speak of. Started taking AZT, 3TC, Abacavir 3 years ago when my viral load reached 40,000. I also added testosterone when my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Certainly indinavir can result in dry lips, skin, nail, and hair problems. I would consider switching to another protease inhibitor perhaps low dose ritonavir with amprenavir (100 or 200 mg ritonavir = 600 mg amprenavir twice a day) or Kaletra (low... Read more »

Losing hair at rapid rate -- is this HIV related?

I was diagnosed HIV positive two months ago. Since that time I have been losing hair at an... Read more »

loose stools and losing my hair! help!

hi my name is laura and i am an indian woman from south africa i started arvs 3 months ago and i... Read more »
Articles
AIDS Community Research Initiative of America

Legs

In July of 1996, at the XI International Conference on AIDS in Vancouver, triple combination therapy that included a protease inhibitor was all anyone seemed to be talking about. In fact, the entire conference almost felt like a giant pep rally for... Read more »
Henry J. Kaiser Family Foundation

Hair Samples Can Be Used to Measure Effectiveness of Antiretrovirals, Researchers Say

Hair strands might help determine the effectiveness of antiretroviral drugs for HIV-positive people, researchers from the University of California-San Francisco said recently, VOA News reports. Monica Gandhi of the university and colleagues have... Read more »
Test Positive Aware Network

And They Said This Was a Gay, White Male Disease

The South is known for many things. Some good, some bad. Among them, the assassination of John F. Kennedy, Juneteenth, good manners, big hair, and the Bible belt. In addition, the South is now known as having the highest incidence of HIV-positive... Read more »
U.S. Centers for Disease Control and Prevention

California: HIV Study Calls for Volunteers With Dark Hair

An upcoming San Francisco-based study will attempt to use samples of participants' hair as a tool for gauging HIV treatment adherence. In the "Strand Study," researchers from the city Department of Public Health (SFDPH) and University of... Read more »
Connect With Others

Losing hair

Posted by Anonymous, 2 Replies
hello everyonee, I tested POZ 1 1/2 year ago, am trying to deal with as best possible alone. to be very frank, I am very scared. I am now experiencing a problem which I beleive is being caused by my med.
I am currently on crixivan/combabir and... Read more »

hair loss

Posted by Anonymous, 2 Replies
Are any women out there suffering from hair loss that could be med related? If so, what did you determine the problem drug to be and were you able to do anything about it?If you fouund it to be med related and you changed/stopped did you get any... Read more »

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Hair Bumps

Posted by Anonymous, 1 Reply
Hi, I have these really weird hair bumps on my arms and they are attached to my hair, one bump per hair and i have quite a few of them so could anyone tell me what this is and if it is linked to HIV or not ? Follicilous or how ever you spell it is I... Read more »